Hail, Union
- When
- May 24, 8:30 PM CST
- Where
- Union County, Farmerville
- Measured
- 0.88 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 32.767, -92.400
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at May 24, 8:30 PM CST, 0 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 930 PM CDT TUE MAY 24 2005 .DISCUSSION... LATEST SURFACE ANALYSIS SHOWS THE BACK DOOR FRONT IS JUST AT THE EDGE OF OUR NORTHERN CWA BOUNDARY... FROM JUST NORTH OF A ELD...DEQ AR LINE. OUR 00Z SOUNDING ALONG WITH LAPS DATA SHOWS THE AREA IS STILL FAIRLY UNSTABLE ALTHOUGH WE HAVE LOST DAYTIME HEATING...BUT SURFACE TEMPERATURES SOUTH OF THE FRONT ARE STILL RATHER WARM. LATEST RADAR IMAGES SHOW STORMS TRENDING TO BACK BUILD WESTWARD...AND THIS TREND WILL LIKELY CONTINUE AS THE FRONT SNAILS FURTHER INTO THE AREA. ALSO MODEL DATA SHOWS A STRONG VORT MAX MOVING ALONG THE FRONTAL BOUNDARY TOWARD THE COAST TONIGHT...SO A FEW STORMS SHOULD CONTINUE IN LOUISIANA AFTER MIDNIGHT. SVR WILL BE ALLOWED TO CONTINUE THROUGH MIDNIGHT ACROSS THE NORTHERN SECTIONS OF THE AREA...BUT AS FAR AS NORTH CENTRAL LOUISIANA GOES SEVERE WORDING WILL COVER FOR NOW...AS STORMS ARE TRACKING JUST OUTSIDE THE WATCH BOX. ALL THIS IS COVERED BY THE CURRENT ZONE SET...BUT WILL HAVE TO UPDATE AROUND MIDNIGHT AS CURRENT WATCH EXPIRES. ELEVEN && .PREVIOUS POINT TEMPS/POPS... SHV 69 88 66 87 / 30 30 20 20 MLU 68 85 63 86 / 40 40 10 20 DEQ 64 83 60 83 / 40 30 20 20 TXK 69 85 64 85 / 40 30 20 20 ELD 66 85 62 85 / 40 40 10 20 TYR 70 90 67 85 / 20 30 30 30 GGG 69 90 67 86 / 20 30 30 30 LFK 68 91 68 90 / 20 30 30 30 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 11
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT TUE MAY 24 2005 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-251100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CDT TUE MAY 24 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... THERE WILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS OVER PORTIONS OF EAST TEXAS...SOUTHEAST OKLAHOMA...SOUTHWEST ARKANSAS...AND MAINLY EXTREME NORTHERN LOUISIANA THIS AFTERNOON AND TONIGHT. THE MAIN FOCUS FOR THIS ACTIVITY WILL BE OVER SOUTHEAST OKLAHOMA AND SOUTHWEST ARKANSAS...NEAR A WEAK BACKDOOR COLD FRONT EXTENDING FROM CENTRAL ARKANSAS...INTO EXTREME NORTHERN LOUISIANA AND NORTHCENTRAL MISSISSIPPI. AFTERNOON HEATING HAS ALLOWED THE ATMOSPHERE TO QUICKLY DESTABILIZE...THUS SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP AS A STRONG UPPER LEVEL DISTURBANCE DROPS SOUTHEAST ALONG THE FRONT FROM SOUTHEAST KANSAS AND NORTHEAST OKLAHOMA. SOME OF THE STORMS MAY BE SEVERE THIS AFTERNOON AND THROUGH PART OF TONIGHT OVER THESE AREAS... POSSIBLY AFFECTING THE EASTERN PORTIONS OF NORTHCENTRAL LOUISIANA TONIGHT. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THROUGH MUCH OF THE REST OF THE WEEK ACROSS THE REGION. HOWEVER... IT APPEARS AS IF A BETTER CHANCE FOR SOME MUCH NEEDED RAINFALL WILL COME THIS WEEKEND...AS THE UPPER RIDGE IN PLACE THAT HAS PROVIDED THE HOT AND DRY CONDITIONS...BEGINS TO WEAKEN AND SHIFT OFF TO THE WEST. HOWEVER...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS MAY BE NEEDED THIS AFTERNOON AND TONIGHT OVER SOUTHEAST OKLAHOMA...SOUTHWEST ARKANSAS...AND POSSIBLY THE EASTERN PORTIONS OF NORTHCENTRAL LOUISIANA. 15
The Shreveport radar (KSHV), 139 km away, was scanning. The volume nearest the first event began at 02:30 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2005Every state in 2005This day in weather historyWarnings in Louisiana, May 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5481557.